Alert archive / Colorado / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 55, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Jun 11, 2000, 4:07 PM MDT for Kit Carson County, Colorado. It was in force for 63 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 11, 2000, 4:07 PM MDT (22:07 UTC)
- Expired
- Jun 11, 2000, 5:10 PM MDT
- In force
- 63 min
- Issued by
- NWS Goodland, KS
- Area
- Whole counties
County Kit Carson County, CO
The radar
The Goodland radar (KGLD), 78 km from the middle of the area, began a volume at 22:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 11, 4:20 PM MDT | Hail 0.75 | Vona, CO |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 10.1 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 107 J/kg
- Mixed-layer CIN
- -279 J/kg
- Mixed-layer LCL
- 1858 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KGLD 112208 SVRGLD COC063-112310- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GOODLAND KS 407 PM MDT SUN JUN 11 2000 THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... KIT CARSON COUNTY IN EAST CENTRAL COLORADO * UNTIL 510 PM MDT * AT 407 PM MDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE THUNDERSTORM 9 MILES SOUTHWEST OF SEIBERT...OR 8 MILES SOUTHEAST OF FLAGLER...MOVING NORTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... SEIBERT AROUND 420 PM MDT VONA AROUND 430 PM MDT LAW ENFORCEMENT OFFICIALS REPORTED DIME SIZED HAIL IN FLAGLER COLORADO. HAIL UP TO ONE INCH IN DIAMETER AND STRONG AND DAMAGING WINDS OF 60 MPH OR MORE CAN BE EXPECTED WITH THIS STORM. A SEVERE THUNDERSTORM WARNING MEANS THAT SEVERE WEATHER HAS BEEN OBSERVED OR DETECTED BY RADAR. IF YOU ARE IN THE PATH OF THIS STORM...MOVE INtDOORS TO A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS UNTIL THE STORM PASSES. DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. $$ SVEN &
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 2:18 PM MDT, 1 hour 49 minutes earlier.
Area forecast discussion, Jun 11, 2:18 PM MDT, 1 hour 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 218 PM MDT SUN JUN 11 2000 FORECAST CONCERNS INCLUDE PRECIP CHANCES AND TEMPS THROUGH NEXT 48 HOURS. 18Z SURFACE MAP ANALYSIS SHOWED A SURFACE LOW PRESSURE SYSTEM CENTERED OVER NORTHEAST WYOMING WITH AN ASSOCIATED LEE TROUGH EXTENDING SOUTHWARD INTO NORTH CENTRAL COLORADO. SURFACE HIGH PRESSURE RIDGE WAS CENTERED OVER THE SOUTHEAST U.S. SERIES OF UPPER LEVEL S/W IMPULSES WAS EVIDENT ON WATER VAPOR AND IR SATELLITE IMAGERY MOVING INTO THE PACIFIC NORTHWEST. ALL MODELS IN SIMILAR AGREEMENT THIS AFTERNOON WITH POSITION AND MOVEMENT OF SURFACE LOW AND TROUGH TO OUR WEST AS WELL AS WITH MOVEMENT OF UPPER LEVEL IMPULSES IN UPPER FLOW. WILL GO WITH THE ETA MODEL THIS AFTERNOON AS MODEL OF CHOICE. IT SEEMS TO BE DOING THE BEST JOB WITH THE POSITION AND PROGGED MOVEMENT OF SURFACE FEATURES THROUGH NEXT 48 HOURS. WITH HIGHER DEWPOINTS INFILTRATING THE REGION FROM THE SOUTH AS WELL AS IMPRESSIVE CAPES AND OMEGA VALUES EXPECT CHANCE OF THUNDERSTORMS OVER ENTIRE CWA INTO THIS EVENING. A TRIGGER FOR EXPECTED THUNDERSTORMS IS A VORT MAX EVIDENT ON WATER VAPOR IMAGERY IN SOUTHEAST COLORADO. EXPECT THIS FEATURE TO PASS THROUGH OUR CWA OVERNIGHT. WILL GO CLOSE TO GUIDANCE FOR TEMPS GENERALLY IN THE 60S. ON MONDAY LEE TROUGH AND ASSOCIATED DRY LINE OVER EASTERN COLORADO WILL MOVE SLOWLY EAST ACROSS CWA. MODELS INDICATE SOME DRYING OUT BUT WITH GOOD HEATING BY THE JUNE SUN DYNAMICS SHOULD BE SUFFICIENT FOR ISOLATED TO WIDELY SCATTERED THUNDERSTORMS TO DEVELOP DURING THE AFTERNOON. 7H AND 8H TEMPS WARM A GREAT DEAL WITH SURFACE TEMPS RISING INTO THE 90 TO 95 DEGREE RANGE. MONDAY NIGHT EXPECT CONTINUED SOUTH WINDS TRANSPORTING MORE LOW LEVEL MOISTURE. ALSO MODELS INDICATE SEVERAL WEAK S/W IMPULSES MOVING ACROSS CWA IN UPPER FLOW. WILL MAINTAIN A SLIGHT CHANCE POP ALL AREAS OVERNIGHT. WILL GO CLOSE TO AVN MOS GUIDANCE FOR TEMPS. ON TUESDAY A SURFACE COLD FRONT AND PREFRONTAL TROUGH MOVES INTO WYOMING AND COLORADO EARLY IN THE DAY. THE COLD FRONT SHOULD MOVE INTO CWA BY LATE IN THE DAY AND SHOULD SERVE AS A FOCUS FOR WIDELY SCATTERED AFTERNOON THUNDERSTORMS. EXPECT TEMPS TO COOL A FEW DEGREES FOLLOWING FRONTAL PASSAGE. AS FOR THE EXTENDED FORECAST PACKAGE WILL MAKE NO CHANGES AT THIS TIME. APPEARS TO BE A DRY WEATHER PERIOD THROUGH FRIDAY WITH MORE SEASONAL TEMPS GENERALLY IN THE MID 80S TO AROUSND 90. .GLD...NONE. LAMMERS
In the hours before
Special weather statement, Jun 11, 10:42 AM MDT, 5 hours 25 minutes before
COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-120600- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1042 AM MDT SUN JUN 11 2000 HERE IS THE HAZARDOUS WEATHER OUTLOOK FOR NORTHWEST KANSAS... SOUTHWEST NEBRASKA...AND EASTERN COLORADO. ...SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND TONIGHT... GULF MOISTURE WILL CONTINUE TO RETURN TO THE CENTRAL HIGH PLAINS THIS AFTERNOON AS WINDS BECOME SOUTHEAST. STRONG DAYTIME HEATING COMBINED WITH RELATIVELY COOL MID LEVEL TEMPERATURES WILL ALLOW THUNDERSTORMS TO DEVELOP THIS AFTERNOON AND CONTINUE DURING THE EVENING. SOME STORMS MAY BECOME SEVERE...ESPECIALLY AFTER 4 PM MDT (5 PM CDT) ACROSS NORTHWEST KANSAS...SOUTHWEST NEBRASKA...AND EASTERN COLORADO.
The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 3:49 PM MDT | Severe Thunderstorm Warning | GLD | Yuma | 61 min |
| Jun 11, 4:09 PM MDT | Severe Thunderstorm Warning | GLD | Cheyenne | 61 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.